Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Young-Ho Jin 3 Articles
Initial Electrocardiographic Changes associated with Clinical Severity in Acute Organophosphate Poisoning
Hwan-Jung Lee, Jae-Chol Yoon, Tae-O Jeong, Young-Ho Jin, Jae-Baek Lee
J Korean Soc Clin Toxicol. 2009;7(2):69-76.   Published online December 31, 2009
  • 87 View
  • 0 Download
AbstractAbstract PDF
Purpose: Various electrocardiogram (ECG) changes can occur in patients with acute organophosphate poisoning (OPP) and may be associated with the clinical severity of poisoning. The present study aimed to evaluate the extent and frequency of ECG changes and cardiac manifestations, and their association with acute OPP clinical severity. Methods: Seventy-two adult patients admitted to our emergency department with a diagnosis of acute OPP were studied retrospectively. ECG changes and cardiac manifestations at admission were evaluated. ECG changes between respiratory failure (RF) group and no respiratory failure (no RF) groups were compared. Results: Prolongation of QTc interval (n=40, 55.6%) was the most common ECG change, followed by sinus tachycardia (n=36, 50.0%). ST-T wave changes such as ST segment elevation or depression and T wave change (inversion or non-specific change) were evident in 16 patients (22.2%). Prolongation of QTc interval was significantly higher in the RF group compared with the no RF group (p=0.03), but was not an independent predictor for RF in acute OPP (OR; 4.00, 95% CI; 0.70-23.12, p=0.12). Conclusion: While patients with acute OPP can display ECG changes that include prolongation of QTc interval, sinus tachycardia, and ST-T wave changes at admission, these changes are not predictors of respiratory failure.
Toxicologic Features and Management in Aconitine Intoxication Following Ingestion of Herbal Tablets Containing Aconitum Species
Wool-Lim Cho, Young-Ho Jin, Tae-Oh Jeong, Jae-Baek Lee, Ji-Hun Kang
J Korean Soc Clin Toxicol. 2008;6(2):104-109.   Published online December 31, 2008
  • 76 View
  • 0 Download
AbstractAbstract PDF
Purpose: Unrefined tablets prepared from Aconitum tubers are occasionally used in Korean folk medicine. This study defines the potential sources, clinical toxicology, and treatment of aconitine poisoning. Methods: A retrospective survey was conducted in 63 patients in the ED of a tertiary University Hospital with suspected toxicity from an unrefined tablet prepared from Aconitum tubers from 1999 to 2007. Results: A total of 63 cases enrolled included 26 men and 37 women, aged 30 to 86 years. Forty-eight patients ingested aconitine tablets as digestives, 26 tablets on average. After a latent period of 30 to 450 minutes, patients developed a combination of neurologic (87.3%), gastrointestinal (82.5%), cardiopulmonary (41.3%), and other (28.6%) features typical of aconitine poisoning. Initial ECG abnormalities revealed dysrhythmia (61.9%), conduction disturbance (42.9%), and abnormal waveforms (39.7%), with 28.6% of patients having normal ECGs. All patients received supportive treatment or close observation regardless of ingestion amounts. Patients with hypotension or ventricular arrhythmia were treated with inotropic agents or amiodarone. Conclusion: Toxicologic signs and symptoms can occur after the consumption of aconitine tablets, regardless of ingestion amount. The risk occurs because of inadequately processed aconitine roots. This study will provide important data for public education and distribution regulations for Aconitum sp. in Korea.
Changes in Characteristics of Patients with Acute Intoxication in a Regional Emergency Medical Center
Hyun-Wook Jeong, Ho-Kwon Kim, Tae-O Jeong, Young-Ho Jin, Jae-Baek Lee
J Korean Soc Clin Toxicol. 2004;2(2):90-95.   Published online December 31, 2004
  • 67 View
  • 0 Download
AbstractAbstract PDF
Purpose: The purpose of this study is to compare the toxicologic characteristics of two groups of patients with acute intoxication for two different time periods and to make recommendations based on the results of this study. Methods: We reviewed retrospectively the medical records of patients with acute intoxication in our emergency center from June 1997 to May 1998 (group A) and from June 2000 to May 2003 (group B), and we evaluated differences in the epidemiologic and the toxicologic characteristics between the two groups. Results: The ratios of the number of patients with acute intoxication to the total numbers of patients who visited our emergency department were $0.49\%$ and $0.52\%$ for groups A and B, respectively. In both groups many poisoned patients visited our emergency center from 4:00 pm to midnight. The interval between the time of intoxication and arrival at the hospital was significantly shorter in group B. The number of patients transferred to our emergency center was larger in group B. Attempted suicide was the major cause of acute intoxication in both groups. Major toxic substances in both groups were centrally active drugs and insecticides. The number of comatose and mechanically ventilated patients was larger in group B. However, there was no statistically significant difference in the mortality rates. Conclusion: Emergency physicians who manage intoxicated patients should recognize regional characteristics and differences in the toxicologic characteristics of poisoning. In addition, the establishment of a poisoning control center in the regional emergency center is necessary to integrate data control and to enhance specialized management of intoxicated patients.

JKSCT : Journal of The Korean Society of Clinical Toxicology